Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter June 5, 2017

Conditional associativity in orthomodular lattices

  • Jeannine J. M. Gabriëls EMAIL logo
From the journal Mathematica Slovaca

Abstract

For orthomodular lattices the word problem is still not decided, an important obstacle is the lack of distributivity. But also the absence of the associativity law for operations other than the lattice operations meet and join causes difficulties. In this paper we treat some aspects of associativity in orthomodular lattices.

There are six out of 96 orthomodular operations which are associative. We search for orthomodular lattice operations which fulfil the associative identity under some conditions. Specifically we assume that some arguments commute and identify, for each operation, sufficient conditions under which a triple of elements fulfils the respective associativity identity.

MSC 2010: Primary 06C15

The author was supported by the Czech Ministry of Education under project RVO13000.



(Communicated by Mirko Navara)


Acknowledgement

The author thanks the anonymous reviewers for careful proofreading.

References

[1] Beran, L.: Orthomodular Lattices. Algebraic Approach, Academia, Praha, 1984.10.1007/978-94-009-5215-7Search in Google Scholar

[2] Boone, W. W.: The word problem, Proc. Natl. Acad. Sci. USA 44(10) (1958), 1061–1065.10.1073/pnas.44.10.1061Search in Google Scholar PubMed PubMed Central

[3] Bruns, G.: Free ortholattices, Canad. J. Math. 28 (1976), 977–985.10.4153/CJM-1976-095-6Search in Google Scholar

[4] Dedekind, R.: Über die drei Moduln erzeugte Dualgruppe, Math. Ann. 53 (1900), 371–403.10.1007/BF01448979Search in Google Scholar

[5] D’Hooghe, B.—Pykacz, J.: On some new operations on orthomodular lattices, Internat. J. Theor. Phys. 39 (2000), 641–652.10.1023/A:1003637804632Search in Google Scholar

[6] Freese, R.: Free modular lattices, Trans. Amer. Math. Soc. 261 (1980), 81–90.10.1090/S0002-9947-1980-0576864-XSearch in Google Scholar

[7] Gabriëls, J. J. M.—Navara, M.: Associativity of operations on orthomodular lattices, Math. Slovaca 62 (2012), 1069–1078.10.2478/s12175-012-0065-2Search in Google Scholar

[8] Gagola III, S. M.—Gabriëls, J. J. M.—Navara, M.: Weaker forms of associativity in orthomodular lattices, Algebra Universalis 73 (2015), 249–266.10.1007/s00012-015-0332-5Search in Google Scholar

[9] Herrmann, C.: On the word problem for the modular lattice with four free generators, Math. Ann. 265 (1983), 513–527.10.1007/BF01455951Search in Google Scholar

[10] Hyčko, M.: Implications and equivalences in orthomodular lattices, Demonstratio Math. 38 (2005), 777–792.10.1515/dema-2005-0402Search in Google Scholar

[11] Hyčko, M.: Computations in OML, http://www.mat.savba.sk/~hycko/oml (7 June 2011).Search in Google Scholar

[12] Kalmbach, G.: Orthomodular Lattices, Academic Press, London, 1983.Search in Google Scholar

[13] Kröger, H.: Zwerch-Assoziativität und verbandsähnliche Algebren, In: Sonderdruck 3 aus den Sitzungsberichten 1973, Mathematisch-Naturwissenschaftliche Klasse, Bayer. Akad. Wiss. Philos., pp. 23–48.Search in Google Scholar

[14] Megill, N. D.—Pavičić, M.: Orthomodular lattices and a quantum algebra, Internat. J. Theoret. Phys. 40 (2001), 1387–1410.10.1023/A:1017567826448Search in Google Scholar

[15] Megill, N. D.—Pavičić, M.: Equivalencies, identities, symmetric differences, and congruences in orthomodular lattices, Internat. J. Theoret. Phys. 42 (2003), 2797–2805.10.1023/B:IJTP.0000006006.18494.1cSearch in Google Scholar

[16] Megill, N. D.—Pavičić, M.: Quantum implication algebras, Internat. J. Theoret. Phys. 42 (2003), 2807–2822.10.1023/B:IJTP.0000006007.58191.daSearch in Google Scholar

[17] Navara, M.: On generating finite orthomodular sublattices, Tatra Mt. Math. Publ. 10 (1997), 109–117.Search in Google Scholar

[18] Novikov, P. S.: On the algorithmic unsolvability of the word problem in group theory, Proc. Steklov Inst. Math. 44 (1955), 1–143. (Russian)Search in Google Scholar

[19] O’Connor, J. J.—Robertson, E. F.: http://www-history.mcs.st-andrews.ac.uk/PrintHT/Word_problems.html (14 September 2014).Search in Google Scholar

[20] Whitman, P. M.: Free lattices, Ann. of Math. 42 (1941), 325–330.10.2307/1969001Search in Google Scholar

[21] Whitman, P. M.: Free lattices II, Ann. of Math. 43 (1942), 104–115.10.2307/1968883Search in Google Scholar

Received: 2015-4-10
Accepted: 2015-9-17
Published Online: 2017-6-5
Published in Print: 2017-6-27

© 2017 Mathematical Institute Slovak Academy of Sciences

Downloaded on 4.2.2023 from https://www.degruyter.com/document/doi/10.1515/ms-2016-0291/html
Scroll Up Arrow